Warning please seek medical support prior to going off any mental health medication. Withdrawal from medication/s is a very individual experience and my experience is mine alone. I do not encourage anyone from stopping any mental health medication without support of your GP, Psychiatrist and Psychologist. I worked as a mental health qualified Registered Nurse RPN and RN I did not mean to do my cessation like this this it was very much situational.
Day 12 withdrawal from Desvenalfaxine).
I slept very well last night, no pain relief for my broken toe, feelings of overwhelming sadness and frustration that I actually hit my boy Busby. He is such a gentle loving soul and he has always always chased chickens and wallabies and I have followed all guidance on how to manage. He is a Staffy/Boxer/ Ridgeback cross it is in his genes. I know this and yet I punished him way over the top and it was my own fault. Talk about tears of guilt as I write this. Yes the labile withdrawal symptoms continue. As do the fluctuation in body thermostat. (past menopause so definitely not that)lol
A little bit of background in regard to me and what medications including ‘natural/herbal ones I take.
I have only ever smoked grass in my life and that was not until I was 30. (probably a very positive thing now with the mental health issues I have had all my life but never had diagnosed or been on medication until now in my more mature (age not attitude). I have alcoholism on both sides of my family as in both maternal grand parents were alcholics and my maternal grandmother addicted to BEX powders (which were coloured hot pink so alluring for little ones, and yes I certainly wanted to taste this gorgeous stuff!.. VILE VILE, Will Robinson (excuse my Lost in Space reference). It turns out that this humble little powder advertised as follows ‘Headache, Neuralgia, Rheumatism, Sciatica, Lumbago…Influenza and Cold in early stages’. and a saying in Australia perhaps from the advertising was ‘a cup of tea a Bex and a good lay down’ aimed at women mostly in OZ, this over the counter powder which came in boxes from memory bright deeper yellow and navy blue was actually the RED Bull of its day. The recommended daily dose of caffeine is 250mg per day and yet Bex packaging advised taking at least two powders, containing 320mg of caffeine. Government Health Departments and nurtritional guidelines recommended daily amount of caffeine is 250mg (per day). One Bex powder had 320gms and the dosage on the pack for treatment was 2. In my Grandmother’s case she would have perhaps 20 a day. Not an uncommon situation for women in that time. When you consider that the suggested drink to have with it was tea and average cup of tea (many variants of how much in a cup of tea) is approx 43gms My Grandmother would also wash this vile tasting powder down with alcohol. Soft drink (my Grandfather was working at a local soft drink making company at the time) and on the very odd occasion water.
They had been on the market since 1920s and were taken of in 1977. Also contained a substance called phenacetin Phenacetin is an odorless fine white crystalline solid with a lightly bitter taste. Used as an analgesic medicine. So found the bitter taste. It is derived from opium. This chemical’s role, as a non-narcotic analgesic establishing it is the main ingredient for pain relief in BEX. There were many adverse side effects with the product addiction NO 1, risk of major kidney disease when over used. (My Grandmother died of kidney issues and cancer. (She was also a a very heavy smoker.
Woah went down that rabbit burrow deeply.
My father is an alcoholic but he would deny it. (he and his current wife drink 1-2 bottles of wine most nights and he will generally have several scotches a night). Since my early twenties was very aware of how much he drank.
(so yep addiction rampant) I guess being addicted to sugar is a bit less risk taking.
The above is a symptom of what is going on in the withdrawal stakes at present. Overly thinking, and not able to stay focused. Very easily distracted and where interest is aroused will just follow that and forget the actual issue or what I was really meant to be doing.
Lost my appointment card for GPs appointment today, normally would get reminder text but have not charged my phone and it is out of credit plus struggling to locate the phone. (not necessarily a symptom of withdrawal the not charging or mislaying it).
My anxiety is increasing as I now am distressed that this new GP seemed to assume I was suicidal/self harm risk last week no matter how much I reassured her. Fear if I can not get the time of appointment the police will be called to do a welfare check. (do not get me wrong I believe that this is a very important community job the police do undertake. (though if we had enough specialised mental health qualified nurses and community teams working 24/7 it would be not the polices job but the community nurses to do welfare checks on mental health clients. Calling for police support if felt/deemed necessary there I go again..seems like today is off on adventures not planed day.
Withdrawal symptoms I have been more aching in my joints. (something I rarely deal with so fortunate)
Oh and medications I am on . The only scripted medication I have been on is my Desvenalaxine. I have got medication that requires a script for nausea as I have had issues with severe vertigo and labyrynthitis. I take paracetamol and ibuprofen mainly for pain, yet for me two of each gets me to sleep when I struggle to turn of the thoughts, and ruminations in my head some nights.
I take 5000u of vitamind D meant to be every day. I succeed most days. Even on this does my test returned last week I was on the very lowest level of vitamin D in my body and I had been walking and sitting in sunshine. (Australians due to the great success of melanoma warnings and advertising to slip slop slap where a hat and tshirt , no hat no play in schools has seen most of us low in vitamin d) my level is absurd and no one can explain it.
I will also take a multi vitamin tablet when I am not eating well. I also at times have to have iron boosts. (even though I do eat meat,liver, green leafy and other iron rich products along with nuts.
So off to look for the card for my appointment and hopefully find my phone too. Not even 9am .
I did find my phone, and found the time of my GP appointment. 11:15 so plenty of time. I decided as it was to be another hot day, the dogs and I would go into Cygnet and have a walk, I would have some brunch go to the GP and then get a few things I needed.
The dogs and I enjoyed our walk, I find that gentle exercise and getting out doors is beneficial for me during withdrawal. Thankful the lightheadedness is no where near as often or bad. Nausea is also lessening a lot which is great. What is not so good is the increase in triggers. My responses are out there. I can not seem to stop as explained yesterday.
I am so relieved that today I have not been triggered at all. I have not been angry, or short fused so thankful. I do not like who I am when this happens.
My visit with my GP was excellent today. She was great and had obviously read my notes. I have been anxious that she is not permanent. When you have a mental illness as anyone knows who has one, every time you have to go through your story, it brings up its own issues. For me today I just talked, and shared, for ages. My appointment went for almost an hour. (where do you get that kind of care)? I am so thankful for this and her generosity. I hope who ever was waiting understood. It is often the way in smaller towns the GPs work.
I was very teary and actually needed to stop the appointment as I was overwhelmed. I had to leave. Yet all in all I felt a real connection with her(otherwise I would not have shared so much).
After the GPs, I had to go to the Hardware shop, our privately owned independent (IGA) supermarket. It was so hot the dogs were panting. I had intended to take them for a swim, life took a different direction. One of my neighbours messaged to say that they had two stray dogs in their paddock. (they are not dog people), It was hot and dry , I walked with my painful toe through a paddock with liver and kangaroo tails, watching the dogs, and looking out for snakes, thumping down my feet as hard as I could. Poor dogs were so hot and tired one was coming towards me the wind changed and the smell of the liver had begun to reach them. However the owner turned up down a few paddocks a way, and the dogs took off away. I got to meet the owner, and we walked and called for them up the hill. (Yes my broken toe is throbbing).
I went off to let neighbours around the area they were that dogs were around and were lost but friendly.
I got home about 6pm to find the dogs had returned home 40 mins ago. Must take phone with me next time..lol
So thankful they are safe and home.
My withdrawal of Desvenalfaxine seems so far so different to many others. The negative withdrawal side effects are outweighed by the positives return of what I recall feelign before my breakdown and going on this medication (which I am so thankful to have found worked for me).
It is still apparently still early in the withdrawal process.
The fact I have not tapered of and went cold turkey (again due to unforeseen circumstances), seems according to all the information I have been reading I should be having far greater symptoms. As I said it is early days.
so thankful for having a great day, for connecting to my new GP and discovering that she is permanent. YEAH.
Happy to answer any questions you might want to ask.
blessings to You, Tazzie